MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00545650
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial reporter address: (b)(6).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used in a procedure, performed on (b)(6) 2020.According to the complainant, during preparation, when they tried to load the stent onto the delivery system, the guide catheter became separated.The procedure was "successfuly" completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.
 
Additional Manufacturer Narrative
Block h6: device code 1069 captures the reportable event of guide catheter broken.Block e1: initial reporter address: (b)(6).Block h10: product analysis: the returned flexima rx biliary stent was analyzed.A visual evaluation noted that the push catheter was found bent/kinks at the distal section, additionally, the guide catheter was returned detached and the stent loaded on it.The guide catheter detached section was torn at the proximal section.No other issues with the device were noted.The reported event was confirmed.It is possible that operational factors, such as user technique/handling during preparation could contribute to the observed kinks in the push catheter.This device condition could cause resistance during to retract the pull wire/guide catheter, continued attempts to retract the pull wire/guide catheter to release the stent or force applied to retract pull wire/guide catheter can result in a guide catheter torn generating the found guide catheter detachment.Therefore, the most probable root cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima rx biliary stent was used in a procedure, performed on (b)(6) 2020.According to the complainant, during preparation, when they tried to load the stent onto the delivery system, the guide catheter became separated.The procedure was successfully completed with another flexima rx biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be fine.

Brand Name
RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9687411
Report Number3005099803-2020-00322
Device Sequence Number14366095
Product Code FGE
UDI-Device Identifier08714729252221
UDI-Public08714729252221
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2022
Device Model NumberM00545650
Device Catalogue Number4565
Device Lot Number0023745082
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date04/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1